MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 6 {} LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 6 {} LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420170
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 11/29/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a revision surgery performed due to pain, loosening of tibial component, malalignment and patellar clunk syndrome.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, without analysis of the explanted components, the root cause of the tibial component loosening cannot be concluded.However, the reported pre-revision events are all most likely related to the early report of mild tilting of the smaller tibial tray, lateral patellar tracking coupled with the early onset of symptoms suggesting residual instability post primary implantation and concerns of the varus alignment.Delayed revision potentially contributed to the severity of the patient¿s worsening symptoms.The patient impact was the persistent anterior knee pain and other reported progressive symptoms in addition to the 1st revision surgery and an expected 2nd revision with a brief post-operative rehabilitative phase.Due to the recurrence of ¿symptomatic scar tissue formation ¿ with a flexion instability post-1st revision, future similar concerns cannot be definitively excluded.No further medical assessment can be rendered at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches/failure mode.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
GNS II CMT TIB SIZE 6 {} LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8028813
Report Number1020279-2018-02339
Device Sequence Number16554282
Product Code JWH
UDI-Device Identifier03596010206282
UDI-Public03596010206282
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/22/2023
Device Catalogue Number71420170
Device Lot Number13KM18136
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR